SciELO - Scientific Electronic Library Online

 
vol.31 issue1A stabilized finite element method to pseudoplastic flow governed by the Sisko relationThe global convergence of a descent PRP conjugate gradient method author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Computational & Applied Mathematics

On-line version ISSN 1807-0302

Abstract

COSTANZA, Vicente; TROPAREVSKY, Maria I.  and  RIVADENEIRA, Pablo S.. Numerical solution of the variational PDEs arising in optimal control theory. Comput. Appl. Math. [online]. 2012, vol.31, n.1, pp. 37-58. ISSN 1807-0302.  http://dx.doi.org/10.1590/S1807-03022012000100003.

An iterative method based on Picard's approach to ODEs' initial-value problems is proposed to solve first-order quasilinear PDEs with matrix-valued unknowns, in particular, the recently discovered variational PDEs for the missing boundary values in Hamilton equations of optimal control. As illustrations the iterative numerical solutions are checked against the analytical solutions to some examples arising from optimal control problems for nonlinear systems and regular Lagrangians in finite dimension, and against the numerical solution obtained through standard mathematical software. An application to the (n + 1)-dimensional variational PDEs associated with the n-dimensional finite-horizon time-variant linear-quadratic problem is discussed, due to the key role the LQR plays in two-degrees-of freedom control strategies for nonlinear systems with generalized costs. Mathematical subject classification: Primary: 35F30; Secondary: 93C10.

Keywords : numerical methods; first-order PDEs; nonlinear systems; optimal control; Hamiltonian equations; boundary-value problems.

        · text in English     · pdf in English